MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST 6FR CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST 6FR CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number CF6-8-60
Medical Device Problem Codes Overheating of Device (1437); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient with lower extremity venous insufficiency underwent a procedure to treat the great saphenous vein using the closurefast catheter.During the procedure, the catheter connection area melted, bent, and became adhered, resulting in catheter connection and pin damage, as well as bent pins.There was difficulty connecting or removing the catheter connector, and excessive force was required to remove the catheter from the generator.The vein did not close.The procedure was completed by replacing the catheter with a new one, and two treatment segments were addressed.Tumescent infiltration and local anesthesia were utilized, and hand compression was applied.The instructions for use were followed, the lumen was flushed prior to use, and the proper temperature was reached.No error codes or warnings were reported from the generator, and all pins remained on the connector.The patient remained alive with no injury.No patient complications have been reported as a result of this event.Additional information 2026-jan-21: the red mark was aligned when the connector was inserted into the generator.Compression was not being applied when the issue occurred and no adjustments were made to the parameters of the generator.The first damaged catheter was safely removed from the patient, though there was some pulling sensation during the process.There was no vessel damage.The second catheter was used with the same rfg and was successful (the vein closed).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image analysis one still image was provided for evaluation.1st image: the image appears to be a kinked and burnt closurefast catheter heating element/ coil.While the image is consistent with the reported event, no catheter identifiers are visible to establish that the pictured device is related to the complaint on file in gch (lot#, size or device label/ shelf carton).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST 6FR CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24160997
Report Number9610849-2026-00014
Device Sequence Number21114551
Product Code GEI
UDI-Device Identifier00763000552169
UDI-Public(01)00763000552169(17)270131(10)250550053(20)01
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCF6-8-60
Device Lot Number250550053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date03/21/2026
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale